Texas, 2025Tornado and Flash Flood in Texas, June 4 to 5, 2025
June 4 to 5, 2025 · NWS AMA · 8 events in 2 counties and zones
During the early to late evening hours on the 4th of June severe thunderstorms moved through the southwest to south central Texas Panhandle. The main supercell that moved in first from eastern New Mexico, quickly intensified in Deaf Smith County, where it briefly produced a weak tornado that overturned a couple of irrigation pivots.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $87,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the early to late evening hours on the 4th of June severe thunderstorms moved through the southwest to south central Texas Panhandle. The main supercell that moved in first from eastern New Mexico, quickly intensified in Deaf Smith County, where it briefly produced a weak tornado that overturned a couple of irrigation pivots. The storm then continued to produce ping pong ball to even an instance of baseball size hail as it moved into Randall County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 4, 5:50 PM CST, 2 hours 58 minutes earlier. Its key messages:
- Issued at 311 PM CDT Wed Jun 4 2025 -Will have to watch for the chances for severe thunderstorm daily through the end of the week. -Thunderstorm pattern may continue this weekend into early next week, with some storms that could be severe as well.
Area forecast discussion, Jun 4, 5:50 PM CST, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
650 PM CDT Wed Jun 4 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 311 PM CDT Wed Jun 4 2025
-Will have to watch for the chances for severe thunderstorm daily
through the end of the week.
-Thunderstorm pattern may continue this weekend into early next
week, with some storms that could be severe as well.
&&
.SHORT TERM ...
(This evening through Thursday night)
Issued at 311 PM CDT Wed Jun 4 2025
Latest 19Z observations show Td values on the rise into the lower
50s for portions of the TX Panhandle, which means more low level
moisture is on the way for the southern Texas Panhandle. However,
in terms of thunderstorm ingredients setting up over the
Panhandles, that is as promising as it gets...for now. Latest 18Z
RAOB data coming in for Amarillo shows anemic low level shear
along with limited lapse rates and CAPE values. Large scale lift
from the main H500 disturbance centered over Arizona with
pronounced perturbations moving through central NM at this
current hour will be the catalyst for thunderstorms development.
Timing of H850 LLJ with the H500 perturbation will also be
essential for secondary thunderstorm development across eastern NM
into the far western combined Panhandles. Sufficient CAPE of
around 1000 J/kg along with the timing of the increased LLJ and
good (+) theta-e advection will support an environment in the far
western Panhandles for severe thunderstorms. If a storm can
develop along an outflow or any weaker sfc isodrosotherms
converging boundaries, cannot even rule out a tornado. Going past
03-04Z, overall multi- cell cluster storm mode should transition
into a more linear mode of outflow driven convection with some
strong straight line winds and heavy rainfall being the main
hazards. If multiple rounds of storms develop and trian over the
same locations, we will have to watch for flash flooding
potential. Overall storm coverage should dissipate from west to
east between 06-09Z tonight.
IF we can have decent time to recover, tomorrow's severe weather
threat appears to be more potent. In particular, after todays
activity in the southern TX Panhandle, the northern combined
Panhandles should have the most time to recover throughout the
day tomorrow. Overall, with pronounced 30-50 kts of directional
0-6 km shear, SB/ML CAPE of 1000-200 J/kg, a notable H850-700 (+)
theta-e advection SW-NE into the Panhandle will aid our severe
weather chances and lower our overall LCL. Further aloft in the
mid levels, H500-300 speed vorticity from the NW flow
perturbations orthogonal to the main moisture axis in the sfc-H700
flow should aid in decent stretching within the column. With very
good shear and instability, lone discrete cells are expected
early on with large hail up to golf ball, 60-70 mph straight line
winds and even a few tornadoes will be possible. Persistent
LL moisture flow and LL shear could aid in the potential of a
longer track tornado potentially. Supercellular mode should
transition into more of a linear mode by tomorrow evening as
thunderstorm activity moves more into the eastern Panhandles. Once
again, accompanying the multiple severe thunderstorm hazards will
be the threat for flash flooding that could continue into the
overnight hours tomorrow night from training thunderstorms and/or
multiple rounds of thunderstorms. High temperatures tomorrow will
range from the upper 70s to mid 80s.
Meccariello
&&
.LONG TERM ...
(Friday through next Tuesday)
Issued at 311 PM CDT Wed Jun 4 2025
Starting Friday, through the weekend, into early next
week...thunderstorm chances return daily. At least through the
remainder of the week into the first half of the weekend, latest
04/12Z model and numerical data shows severe thunderstorm chances
for all of the Panhandles with all hazards in play. This could
continue into early next week as well with timing of thunderstorms
each day starting in the mid afternoon hours and continuing
through the early morning hours the following day. Will have to
watch trends in the data closely as we go throughout the forecast
period. High temperatures will remain near average throughout the
weekend to slightly below average going into early next week.
Meccariello
&&
.AVIATION...
(00Z TAFS)
Issued at 630 PM CDT Wed Jun 4 2025
As of early this evening, latest radar and satellite imagery was
watching our expected line of storms slowly take shape across
central New Mexico. As of right now, latest CAMs suggest that
impacts to KDHT will start around 02 UTC (9 PM CDT), with latest
also suggesting the potential for moderate to heavy rainfall that
could reduce visibility on top of chances of lightning embedded in
these storms. If current projections continue to line up, these
storms will then go on to impact KAMA and KGUY within the next few
hours, with likely similar impacts. In terms of severe potential,
guidance continues have ingredients be on the more marginal side,
but that still may be enough for some damaging winds to be
present. Otherwise, concerns are on the potential for backbuilding
behind the initial line that could lead off and on impacts at all
three terminals clear into Thursday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 58 79 61 85 / 70 50 50 20
Beaver OK 55 78 59 79 / 60 40 80 10
Boise City OK 53 80 55 77 / 80 30 60 10
Borger TX 59 82 62 86 / 70 40 60 20
Boys Ranch TX 58 82 60 86 / 80 40 50 20
Canyon TX 58 80 61 86 / 70 50 50 20
Clarendon TX 59 78 63 87 / 50 60 50 20
Dalhart TX 54 79 56 81 / 90 30 60 10
Guymon OK 54 80 57 78 / 70 30 70 10
Hereford TX 58 81 61 88 / 80 50 40 20
Lipscomb TX 57 79 62 82 / 60 30 80 20
Pampa TX 58 79 62 83 / 70 50 60 20
Shamrock TX 59 80 63 87 / 40 50 50 20
Wellington TX 61 80 65 90 / 30 50 50 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&
SHORT TERM...29
LONG TERM....29
AVIATION...11
Hazardous weather outlook, Jun 4, 2:19 PM CST, 6 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
319 PM CDT Wed Jun 4 2025
OKZ001>003-TXZ001>020-317-051130-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
319 PM CDT Wed Jun 4 2025
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...This Afternoon and Tonight.
Thunderstorms are possible this afternoon and tonight for the
Panhandles. Some storms could be severe with damaging winds and
large hail the main threats. Cannot rule out a tornado. Also
watching for flash flooding potential.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thunderstorms are expected daily Thursday through Tuesday.
Thunderstorms on Thursday and Friday could be severe with
damaging winds and large hail the main threats. Cannot rule out a
tornado. Also watching for flash flooding potential.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Event by event
4 hail, 2 flood, 1 tornado, 1 flash flood. Local standard time, as filed.
Tornado, Deaf Smith
- When
- June 4, 8:48 PM CST to 8:49 PM CST
- Where
- Deaf Smith County, 7.96 mi N of Simms to 8.41 mi N of Simms
- Rating
- EF0
- Path length
- 0.83 mi
- Path width
- 50 yd
- Property damage
- $45,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.145, -102.653
Several visuals from storm spotters indicated that funnel clouds and perhaps brief touchdowns occurred before this tornado from the same supercell as it crossed western Deaf Smith County. However, this tornado did overturn a couple of pivots south of |County Road 27 and east of Highway 214. This appears to have been the only damage noted from this tornado so the exact length of the track is unknown due to the lack of damage indicators. The estimated wind speed from this tornado was 85mph.
Hail, Deaf Smith
- When
- June 4, 8:49 PM CST
- Where
- Deaf Smith County, Simms
- Measured
- 1.5 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.030, -102.660
Hail, Deaf Smith
- When
- June 4, 9:05 PM CST
- Where
- Deaf Smith County, 4.15 mi N of Milo Center
- Measured
- 2.5 in hail
- Property damage
- $15,000
- Reported by
- Storm Chaser
- Coordinates
- 35.040, -102.400
Hail fell that ranged mostly quarter size to ping pong ball size. However, there were some rogue 2 inch to tennis ball sized hailstones mixed in.
Hail, Randall
- When
- June 4, 9:45 PM CST to 10:12 PM CST
- Where
- Randall County, 0.57 mi W of Umbarger to 1.13 mi E of Canyon
- Measured
- 2.75 in hail
- Property damage
- $20,000
- Reported by
- Social Media
- Coordinates
- 34.950, -102.110
A supercell thunderstorm brought a swath of large hail to portions of Randall County. Baseball size hail was measured in Umbarger. Golfball size hail fell around four miles east northeast of Umbarger, where a windshield was broken of a Canyon Fire Department vehicle that was located along Highway 60 between Umbarger and Canyon. Quarter to golfball size hail fell in Canyon. Ping pong ball to golfball size hail with a few two inch size hailstones fell on the west side of Canyon.
Flood, Randall
- When
- June 4, 10:31 PM CST to June 5, 1:00 AM CST
- Where
- Randall County, 0.36 mi N of Canyon to 0.45 mi N of Canyon
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 34.985, -101.921
Standing water occurred in the outer lanes of US 87 in Canyon.
Hail, Randall
- When
- June 4, 10:35 PM CST
- Where
- Randall County, 2.36 mi NNW of Palo Duro Canyon State Park
- Measured
- 1.75 in hail
- Property damage
- $2,000
- Reported by
- Park/Forest Service
- Coordinates
- 34.980, -101.690
Hail fell that was mainly penny size with a few hailstones up to golf ball size.
Flash Flood, Randall
- When
- June 4, 11:14 PM CST to June 5, 1:00 AM CST
- Where
- Randall County, 0.43 mi WNW of Palo Duro Canyon State Park to 2.03 mi NE of Palo Duro Canyon State Park
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Park/Forest Service
- Coordinates
- 34.953, -101.676
Heavy rain occurred in Palo Duro Canyon, which resulted in flash flooding. The flooding closed a portion of the main road going through the canyon.
Flood, Deaf Smith
- When
- June 4, 11:30 PM CST to June 5, 1:30 AM CST
- Where
- Deaf Smith County, 4.53 mi W of Simms to 5.73 mi SSW of Walcott
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 35.030, -102.740
There were some locations where three to five inches of moving water accumulated on the road. Other isolated spots had one to two inches. Ditches were full in several spots and fields were flooded.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Florida, June 4, 20252 deaths · 1 event
- Flash Flooding and Flooding in Missouri, June 4 to 5, 2025$253,000 · 22 events
- Tornado and Flash Flood in Missouri, June 4, 2025$144,000 · EF1 · 2 events
- Flash Flood in Colorado, June 4, 2025$80,000 · 1 event
- Flash Flood in Utah, June 4, 2025$50,000 · 1 event
- Flash Flooding and Hail in Utah, June 4 to 6, 2025$21,000 · 1 in hail · 7 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 4, 20256 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 4, 20254 events
- Hail and Heavy Rain in Colorado, June 4, 20250.75 in hail · 3 events
- Hail in Wyoming, June 4, 20251 in hail · 2 events
- Hail and Damaging Wind in Texas, June 4, 20251.75 in hail · 2 events
- Tornado in Arizona, June 4, 20251 event